MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a device leaked during an unknown procedure.The procedure was completed by opening additional stopcocks until one worked.The patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, functional test, drawings, device history record, manufacturing instructions, trends and quality control of the returned device was conducted during the investigation.The visual inspection of the returned device reported one used 1ptws-ra-r stopcock was returned for investigation.Stopcock showed no signs of defects.It was liquid tested and passed.It easily opened and closed.The customer stated two stopcocks leaked.Only one of the two was returned for investigation.The stopcock that was not returned will be confirmed for leaking.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5945563
Report Number1820334-2016-00944
Device Sequence Number615151
Product Code KGZ
UDI-Device Identifier00827002012035
UDI-Public(01)00827002012035(17)210429(10)6926887
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1PTWS-RA-R
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1